Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Sep 2, 2000, 11:06 PM CDT for Sawyer County, Washburn County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 11:06 PM CDT (04:06 UTC)
- Expired
- Sep 2, 2000, 11:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Sawyer County, WI, Washburn County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -543 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 527 m²/s²
- 0-3 km storm-relative helicity
- 714 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 030407 SVRDLH WIC113-129-030445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 1106 PM CDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAWYER COUNTY IN WISCONSIN SOUTHERN WASHBURN COUNTY IN WISCONSIN * UNTIL 1145 PM CDT * AT 1106 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF SARONA...OR ABOUT 13 MILES NORTH OF RICE LAKE... MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIRCHWOOD AROUND 1115 PM CDT EDGEWATER AROUND 1120 PM CDT COUDERAY AROUND 1125 PM CDT NEW POST AROUND 1130 PM CDT THIS IS A D&ANGEROUS STORM WITH DAMAGING HAIL AROUND ONE INCH...STAY INDOORS AWAY FROM WINDOWS. $$ KFM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:12 PM CDT, 7 hours 54 minutes earlier.
Area forecast discussion, Sep 2, 3:12 PM CDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 312 PM CDT SAT SEP 2 2000 MAIN FCST PROBLEMS ARE ANY SVR/HEAVY RAIN CHANCES TNGT...AND CLOUD TRENDS AND THEIR EFFECTS ON TEMPS NEXT COUPLE OF DAYS. FOLLOWED ETA FOR THE MOST PART. NGM MUCH FARTHER SOUTH WITH LOW LVL JET AND MAX 850MB INSTABILITY BY 06Z AS COMPARED TO ALL OTHER MODELS. AVN TAKES MAX PRECIP TOO FAR NORTH FROM WARM FRONT AND AWAY FROM BEST MOISTURE/INSTABILITY. ETA SEEMS TO BE DOING BEST JOB WITH MAIN FOCUS JUST NORTH OF WARM FRONT...BUT ALSO ACKNOWLEDGES UPPER LVL LIFT ACROSS NORTHERN TIER FROM RIGHT REAR QUAD. SHOWERS AND THUNDERSTORMS SPREADING INTO NORTHWEST CORNER OF CWA AS WEAKER SHORTWAVE RIDES UP RIDGE AND WITH INCREASING UPPER LVL DIVERGENCE. THIS GRADUALLY MOVES EAST THIS EVENING WITH UPPER LVL SUPPORT. LOW LVL JET CRANKS UP THIS EVENING...AS 850MB LI'S DROP AS LOW AS -5 IN SOUTHERN TIER OF CWA. THIS SHOULD INCREASE THUNDERSTORM COVERAGE ACROSS SOUTHERN CWA DURING THE EVENING AS NEXT SHORTWAVE MOVES MORE EASTERLY TOWARD THIS AREA. KEPT POPS HIGH ACROSS SOUTHERN SECTIONS...BUT LIMITED HEAVY RAIN WORDING FROM HINCKLEY TO PRENTICE...CLOSER TO BETTER INSTABILITY AND ON NOSE OF LOW LVL JET. A FEW ELEVATED SVR STORMS ARE POSSIBLE IN SOUTHERN TIER COUNTIES UNTIL ABOUT MIDNIGHT...BUT BETTER CHANCE JUST TO THE SOUTH. OTHERWISE NVA MOVES IN QUICKLY OVERNIGHT...BRINGING AN END TO MOST OF THE NE MN PRECIP BY MIDNIGHT...AND EVENTUALLY NW WI. WITH STRONG MOIST NORTHEAST FLOW...KEPT DENSE FOG AND DRIZZLE IN OVERNIGHT NEAR THE LAKE...AS WELL AS THROUGH SUNDAY MORNING. CLOUDS TRICKY ON SUNDAY AND MONDAY WITH BAROCLINIC ZONE OVER AREA...AS WELL AS CHC FOR MORE PRECIP. FOR NOW KEPT SUNDAY PESSIMISTIC WITH SOME IMPROVEMENT IN AFTERNOON WHEN HOPEFULLY THE SUN CAN BURN THROUGH SOME OF THE LOWER CLOUD DECKS. DID NOT CHANGE MUCH FOR LABOR DAY DUE TO LOW CONFIDENCE OF THE MODELS. AS FOR TEMPS...KEPT ON THE COOLzER SIDE OF GUIDANCE TEMPS DUE TO CLOUDS. .DLH...NONE. TAP
In the hours before
Special weather statement, Sep 2, 10:21 PM CDT, 45 minutes before
MNZ018-025-026-033>038-WIZ001-002-006>008-030600- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD PINE COUNTY NATIONAL WEATHER SERVICE DULUTH MN 1021 PM CDT SAT SEP 2 2000 ...THE SEVERE THUNDERSTORM WATCH IS CANCELLED FOR PORTIONS OF NORTHEAST MINNESOTA. THE WATCH CONTINUES FOR PORTIONS OF NORTHWEST WISCONSIN... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR AITKIN...CASS... ITASCA...SOUTH ST. LOUIS...CROW WING...PINE AND CARLTON COUNTIES IN MINNESOTA. THE SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1 AM CDT FOR BAYFIELD...BURNETT...DOUGLAS...SAWYER AND WASHBURN COUNTIES IN WISCONSIN. KFM
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:44 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.